Alabama, 2010Damaging Wind in Alabama, June 18, 2010
June 18, 2010 · NWS MOB · 1 event in 1 county or zone
Strong winds estimated at 60 mph damaged a roof and downed trees and power lines in Elberta.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds estimated at 60 mph damaged a roof and downed trees and power lines in Elberta.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 18, 2:55 PM CST, 47 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT FRI JUN 18 2010
.SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...LARGE AREA OF UPPER
HIGH PRESSURE CENTERED OVER SOUTHEAST TEXAS WILL EVOLVE INTO AN
ELONGATED RIDGE EXTENDING FROM THE SOUTHERN PLAINS TO THE MID
ATLANTIC STATES BY LATE SUNDAY. SERIES OF UPPER LEVEL IMPULSES WILL
MOVE SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER HIGH OVER
THE WEEKEND. MEANWHILE WEAK SURFACE LOW PRESSURE OVER SOUTHERN
GEORGIA WILL DRIFT VERY SLOWLY SOUTHWEST ACROSS THE FLORIDA
PANHANDLE ON SUNDAY...AND INTO THE NORTH CENTRAL GULF OF MEXICO
SUNDAY NIGHT.
THE COMBINATION OF DECREASED STABILITY DURING MAX DAYTIME HEATING
AND ENHANCE LIFT WITH THE UPPER IMPULSES WILL LEAD TO MORE SCATTERED
SHOWER AND THUNDERSTORM DEVELOPMENT THIS WEEKEND. A FEW STORMS COULD
BE STRONG TO MARGINAL SEVERE WITH MLCAPES CAPES OF 2000 TO 3000
J/KG...WITH LOCALIZED WIND DAMAGE...SMALL HAIL...FREQUENT LIGHTING
AND HEAVY RAIN POSSIBLE AS PW VALUES STAY BETWEEN 1.5 TO 2.0 INCHES
AND STORMS ARE SLOW MOVERS.
THE HOT TEMPERATURES WILL PERSIST OVER THE WEEKEND...WITH HIGHS
ABOUT 4 TO 8 DEGREES ABOVE NORMAL...RANGING FROM THE LOW 90S ALONG
THE COAST...TO THE MID 90S INLAND AREAS. MAX HEAT INDICES WILL
CONTINUE TO PUSH UPWARDS OF 100 TO 105 DEGREES. SCATTERED EARLY
EVENING CLOUDS WILL THIN OUT EACH NIGHT...WITH LOWS RANGING FROM THE
MID 70S INLAND AREAS...WITH THE UPPER 70S ALONG THE COASTAL
SECTIONS. /22
.LONG TERM [MONDAY THROUGH FRIDAY]...NO CHANGES NEEDED TO THE
EXTENDED PERIODS AT THIS TIME. /22
&&
.MARINE...WINDS WILL REMAIN MOSTLY LIGHT AND TIED TO THE SEA BREEZE
CIRCULATION THROUGH THE WEEKEND. EXCEPTIONS BEING VARIABLE...STRONG
AND GUSTY WINDS NEAR MOSTLY LATE NIGHT AND EARLY MORNING
THUNDERSTORMS DEVELOPING ON THE LAND BREEZE. A WEAK WESTERLY MOVING
TROUGH WILL SLIDE UNDER THE BERMUDA HIGH THE FIRST OF THE WEEK...
INCREASING THE GRADIENT...RESULTING IN EAST AND SOUTHEAST WINDS 10
TO 15 MPH WITH SLIGHTLY BUILDING SEAS MONDAY INTO MID WEEK. /11
&&
.AVIATION [18/18Z]...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
INTERIOR AREAS BETWEEN 11 AM AND NOON WILL DRIFT SOUTH. THE MORE
NUMEROUS CONVECTION AT NOON WAS EAST OF A DESTIN CAMDEN LINE. SOME
BRIEF IFR CONDITIONS IN VISIBILITY AND CEILING POSSIBLE. DEVELOPMENT
OVER THE REMAINDER OF THE AREA SHOULD COMMENCE BEFORE 2 PM. BOTH
AREAS HAVE THE POSSIBILITY OF BRIEF STRONG AND VARIABLE SURFACE
WINDS...A FEW GUSTS IN EXCESS OF 50 MPH MAY OCCUR. ACTIVITY
DIMINISHES THIS EVENING WITH A MOSTLY VFR NIGHT...A LITTLE PATCHY
LATE NIGHT FOG IN PLACES. SATURDAY SHOULD BE SIMILAR WITH EARLY
MORNING CONVECTION ALONG THE COAST AND DEVELOPING INLAND AS THE DAY
HEATS UP. /11
&&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ALONG WITH ELEVATED AFTERNOON HUMIDITY LEVELS THROUGH THE WEEKEND.
WINDS GENERALLY LIGHT AND WEST TO SOUTHWEST IN THE AFTERNOON AND
LIGHT NORTHERLY WIND NEAR SHORE IN THE MORNINGS. WINDS STRONGER AND
VARIABLE NEAR THUNDERSTORMS. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 94 74 94 / 20 50 20 30
PENSACOLA 77 94 77 95 / 20 50 20 30
DESTIN 79 91 78 91 / 20 50 20 40
EVERGREEN 73 96 72 97 / 20 50 20 20
WAYNESBORO 73 95 72 96 / 20 30 20 20
CAMDEN 73 96 73 97 / 20 40 20 20
CRESTVIEW 73 96 72 97 / 20 50 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 5:10 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT FRI JUN 18 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CDT FRI JUN 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS OVER THE COASTAL WATERS THIS
MORNING WILL REDEVELOP OVER LAND LATE THIS MORNING. AN ISOLATED
STRONG STORM WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING
WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK
PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING
STRIKES WILL ALL BE A THREAT IN STORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 12:59 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT FRI JUN 18 2010
FLZ003-004-006-181945-
INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE...
159 PM CDT FRI JUN 18 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST OKALOOSA AND
SANTA ROSA COUNTIES...
AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MUNSON TO 6 MILES NORTHWEST OF MARY
ESTHER...MOVING NORTHWEST AT 5 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MUNSON...HAROLD...NAVARRE...MILTON NEAR WHITING FIELD AND ALLENTOWN
THROUGH 245 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD
OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR
PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
Local storm report, Jun 18, 1:22 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST 5 N WRIGHT 30.52N 86.64W
06/18/2010 M64 MPH OKALOOSA FL MESONET
USAF MESONET SITE
&&
DONFSpecial weather statement, Jun 18, 3:19 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CDT FRI JUN 18 2010
ALZ061-063-182200-
UPPER MOBILE-LOWER MOBILE-
419 PM CDT FRI JUN 18 2010
...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOBILE GREYHOUND PARK...MOVING NORTHWEST AT
5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOBILE GREYHOUND PARK...TILLMANS CORNER...KNOLLWOOD HOSPITAL...
SCHILLINGER AND THREE NOTCH...DAWES AND HUTCHENS ELEMENTARY SCHOOL
THROUGH 500 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL RATES 1 TO 2 INCHES AN HOUR NOW
AND POSSIBLY 2 TO 4 INCHES PER HOUR SHORTLY...BRINGING PONDING OF
WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER TO NOT
DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO
GREAT TO ALLOW A SAFE CROSSING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Thunderstorm Wind, Baldwin
- When
- June 18, 3:42 PM CST to 3:44 PM CST
- Where
- Baldwin County, Elberta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.420, -87.600
Strong winds estimated at 60 mph damaged a roof and downed trees and power lines in Elberta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246994.